|Serostim and facial fat
Aug 12, 2009
Serostim does effect facial fat. A hallmark of rHgh use in professional bodybuilders is that their faces have some sinking in of the cheeks.
Response from Mr. Vergel
Androgens, like higher doses of testosterone and anabolic steroids, and human growth hormone have been shown to decrease fat mass under the skin and in the visceral area. However, the doses used in HIV are a lot lower than in bodybuilding.
There are data that show that testosterone gels and growth hormone do indeed decrease fat under the skin in the abdominal area. No studies have been done to asses fat loss on the face. You are right that a ripped bodybuilder tends to show "facial wasting" but this problem goes away when they start eating again after a contest. In HIV, facial lipoatrophy usually does not improve unless someone gets off Zerit or AZT. It may increase around 10% a year after those two drugs are stopped. And in those with severe facial wasting, the problem does not get better until facial fillers are used.
Growth hormone (Serostim) is only approved for HIV wasting, not lipodystrophy, since it has been shown to increase lean body mass. It is extremely expensive and has side effects that may make it impossible for many to use (joint aches, high blood sugar, carpal tunnel syndrome). Fortunately, we may have a growth hormone precursor called Tesamorelin approved soon that decreases belly fat without increasing lipoatrophy. It works a lot more slowly than Serostim but it does not seem to have the same side effects. But I would not be surprised if Serono, the company that will sell it in the US, does not price it as high as Serostim. I guess time will tell if Serono will correct all the problems they have had with HIV activists, Medicare, doctors and the FDA now that they have another chance after Serostim.
Bioalcamid removal from my face
Lipodystrophy on Trizivir, now what?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.